Article Text

PDF

Dystonic Reactions in Children Caused by Metoclopramide
  1. M. Casteels-van Daele,
  2. J. Jaeken,
  3. P. Van Der Schueren,
  4. A. Zimmerman,
  5. P. Van Den Bon

    Abstract

    Five cases of alarming dystonic reactions are reported in children receiving a normal dosage of metoclopramide, a new anti-emetic drug. The symptomatology consisted mainly of neck pain, torticollis, retrocollis, oculogyric crisis, and trismus, and patients were admitted with presumed diagnoses of encephalitis, meningitis, and tetanus. After discontinuing the drug, all symptoms disappeared completely.

    We believe that metoclopramide should be used with caution in paediatrics and that all doctors should be familiar with its possible bizarre side-effects.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.